Skip to main content Accessibility help
×
Home

A uniform Kadec-Klee property for symmetric operator spaces

  • P. G. Dodds (a1), T. K. Dodds (a1), P. N. Dowling (a2), C. J. Lennard (a3) and F. A. Sukochev (a4)...

Abstract

We show that if a rearrangement invariant Banach function space E on the positive semi-axis satisfies a non-trivial lower q-estimate with constant 1 then the corresponding space E(M) of τ-measurable operators, affiliated with an arbitrary semi-finite von Neumann algebra M equipped with a distinguished faithful, normal, semi-finite trace τ, has the uniform Kadec-Klee property for the topology of local convergence in measure. In particular, the Lorentz function spaces Lq, p and the Lorentz-Schatten classes Cg, p have the UKK property for convergence locally in measure and for the weak-operator topology, respectively. As a partial converse, we show that if E has the UKK property with respect to local convergence in measure then E must satisfy some non-trivial lower q-estimate. We also prove a uniform Kadec-Klee result for local convergence in any Banach lattice satisfying a lower q-estimate.

Copyright

References

Hide All
[Ar] Arazy, J.. More on convergence in unitary matrix spaces. Proc. Amer. Math. Soc. 83 (1981), 4448.
[Be1] Besbes, M.. Points fixes des contractions définies sur un convexe L 0-fermé de L 1. C.R. Acad. Sci. Paris, Série I 311 (1990), 243246.
[Be2] Besbes, M.. Points fixes dans les espaces des operateurs nucleaires. Bull. Australian Math. Soc. 46 (1992), 287294.
[BDDL] Besbes, M., Dilworth, S. J., Dowling, P. N. and Lennard, C. J.. New convexity and fixed point properties in Hardy and Lebesgue–Bochner spaces. J. Fund. Anal. 119 (1994), 340357.
[BM] Brodskiĭ, M. S. and Mil'man, D. P.. On the center of a convex set. Dokl. Akad. Nauk. SSSR(N.S.) 59 (1948), 837840.
[Br] Browder, F. E.. Nonexpansive nonlinear operators in a Banach space. Proc. Nat. Acad. Sci. U.S.A. 54 (1965), 10411044.
[CDLT] Carothers, N. L., Dilworth, S. J., Lennard, C. J. and Trautman, D. A.. A fixed point property for the Lorentz spae Lp,1(μ). Indiana Univ. Math. J. 40 (1991), 345352.
[Cr] Creekmore, J.. Type and cotype in Lorentz Lpq spaces. Indag.Math. 43 (1981), 145152.
[CKS] Chi'lin, V. I., Krygin, A. V. and Sukochev, F. A.. Uniform and local uniform convexity of symmetric spaces of measurable operators. Dep VINITI N5620–B90(1990) 24 pp. (In Russian).
[CS] Chi'lin, V. I. and Sukochev, F. A.. Convergence in measure in admissible non-commutative symmetric spaces. Izv. Yysš Učeb. Zaved 9 (1990), 6390 (In Russian).
[DGK] Dilworth, S. J., Girardi, M. and Kutzarova, D.. Banach spaces which admit a norm with the uniform Kadec-Klee property, preprint.
[DH] Dilwohth, S. J. and Hsu, Y. P.. The uniform Kadec-Klee property for the Lorentz spaces Lw,1. J. Austral. Math. Soc. (to appear).
[DDP1] Dodds, P. G., Dodds, T. K. and De Pagter, B.. Non-commutative Banach function spaces. Math. Z. 201 (1989), 583597.
[DDP2] Dodds, P. G., Dodds, T. K. and De Pagter, B.. Non-commutative Köthe duality. Trans. Amer. Math. Soc. (to appear).
[DL1] Dowling, P. N. and Lennard, C. J.. Kadec-Klee properties of vector-valued Hardy spaces. Math. Proc. Camb. Phil. Soc. 111 (1992), 535544.
[DL2] Dowling, P. N. and Lennard, C. J.. On uniformly H-convex complex quasi-Banach spaces. Bull. des Sci. Math. (to appear).
[DL3] Dowling, P. N. and Lennard, C. J.. Uniform Kadec-KIee-Huff properties of vector-valued Hardy spaces. Math. Proceedings Cambridge Phil. Soc. 114 (1993), 2530.
[DS] Van Dulst, D. and Sims, B.. Fixed points of nonexpansive mappings and Chebyshev centers in Banach spaces with norms of type (KK). In Banach theory and its applications, Proceedings, Bucharest, Lecture Notes in Math. vol. 991 (Springer-Verlag, 1983), pp. 3543.
[DV] Van Dulst, D. and De Valk, V.. (KK)-properties, normal structure and fixed points of nonexpansive mappings in Orlicz sequence spaces. Can. J. Math. 38 (1986) 728750.
[Fa] Fack, T.. Sur la notion de valeur caractéristique. J. Operator Theory 7 (1982), 307333.
[FK] Fack, T. and Kosaki, H.. Generalized s-numbers of τ-measurable operators. Pacific J. Math. 123 (1986), 269300.
[Fr] Fremlin, D. H.. Stable subspaces of L 1+L . Math. Proc. Camb. Philos. Soc. 64 (1968), 625643.
[GK] Gohberg, I. C. and Krein, M. G.. Introduction to the theory of non-selfadjoint operators. Translations of Mathematical Monographs, vol. 18, (American Math. Soc., 1969).
[GM] Gohberg, I. C. and Markus, A. S.. Some relations between eigenvalues and matrix elements of linear operators. Mat. Sb. 64 (1964), 481496; English transl. Amer. Math. Soc. Transl. 52 (1966), 201216.
[Hs] Hsu, Y. P.. The lifting of the UKK property from E to CE, preprint.
[HK] Hudzik, H. and Kamińska, A.. Monotonicity properties of Lorentz spaces, preprint.
[Hu] Huff, R.. Banach spaces which are nearly uniformly convex. Rocky Mountain J. Math. 10 (1980), 743749.
[IP] Istraˇţescu, V. I. and Partington, J. R.. On nearly uniformly convex and k-uniformly convex spaces. Math. Proc. Camb. Phil. Soc. 95 (1984), 325327.
[Kh] Khamsi, M. A.. On uniform Opial Condition and uniform Kadec-Klee property in Banach and metric spaces. J. Nonlinear Anal.: Th. Meth. Appl. (to appear).
[Ki1] Kirk, W. A.. A fixed point theorem for mappings which do not increase distances. Amer. Math. Monthly 72 (1965), 10041006.
[Ki2] Kirk, W. A.. An abstract fixed point theorem for nonexpansive mappings. Proc. Amer. Math. Soc. 82 (1981), 640642.
[KPS] Krein, S. G., Petunin, Ju. I. and Semenov, E. M.. Interpolation of linear operators. Translations of Mathematical Monographs, vol. 54, (American Math. Soc., 1982).
[KL] Kutzarova, D. and Landes, T.. Nearly uniform convexity of infinite direct sums. Indiana Univ. Math. J. 41 (1992), 915926.
[LM] Lau, A. T. and Mah, P. F.. Normal structure in dual Banach spaces associated with a locally compact group. Trans. Amer. Math. Soc. 310 (1988), 341353.
[LMÜ] Lau, A. T., Mah, P. F. and Ülger, A.. Fixed point property and normal structure for Banach spaces associated to locally compact groups, preprint.
[Le1] Lennard, C.. C1 is uniformly Kadec-Klee. Proc. Amer. Math. Soc. 109 (1990), 7177.
[Le2] Lennard, C.. A new convexity property that implies a fixed point property for L 1. Studia Math. 100 (1991), 95108.
[Le3] Lennard, C.. Operators and geometry of Banach spaces, Ph.D. Thesis, Kent State University, 1988.
[LT] Lindenstrauss, J. and Tzafriri, L.. Classical Banach spaces II, function spaces (Springer-Verlag, 1979).
[Mc] McCarthy, C. A.. cp. Israel J. Math. 5 (1967), 249271.
[Me] Meyer-Nieberg, P.. Banach Lattices (Springer-Verlag, 1991).
[Ne] Nelson, E.. Notes on non-commutative integration. J. Funct. Anal. 15 (1974), 103116.
[Ov] Ovcinnikov, V. I.. s-numbers of measurable operators. Funktsional'nyi Analiz i Ego Prilozheniya 4 (1970), 7885 (Russian).
[Pa] Partington, J. R.. On nearly uniformly convex Banach spaces. Math. Proc. Cambridge Phil. Soc. 93 (1983), 127129.
[Si] Simon, B.. Convergence in trace ideals. Proc. Amer. Math. Soc. 83 (1981), 3943.
[Su] Sukochev, F. A.. On the uniform Kadec-Klee property. International Conference dedicated to the 100th birthday of S. Banach, Lwow, 1992.
[Te] Terp, M.. Lp-spaces associated with von Neumann algebras. Notes, Copenhagen University (1981).
[X] Xu, Q.. Analytic functions with values in lattices and symmetric spaces of measurable operators. Math. Proc. Camb. Phil. Soc. 109 (1991), 541563.

A uniform Kadec-Klee property for symmetric operator spaces

  • P. G. Dodds (a1), T. K. Dodds (a1), P. N. Dowling (a2), C. J. Lennard (a3) and F. A. Sukochev (a4)...

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed